Alert archive / Colorado / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 80, NWS Pueblo, CO

July 31, 1999Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 31, 1999, 11:05 PM MDT for Baca County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 31, 1999, 11:05 PM MDT (05:05 UTC)
Expired
Aug 1, 1999, 12:05 AM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County Baca County, CO

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.1 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1999-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1999-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1599 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 010507
SVRPUB
COC009-010605-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1105 PM MDT SAT JUL 31 1999

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BACA COUNTY IN SOUTHEASTERN COLORADO

* UNTIL 1205 AM MDT

* AT 1100 PM MDT...RADAR SHOWED A SEVERE STORM 15 SOUTHWEST OF
  STONINGTON OR 25 MILES SOUTHEAST OF SPRINGFIELD MOVING NORTHEAST AT
  5 MPH.

SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY SOUTHWEST OF
STONINGTON AND EAST OF CAMPO THROUGH 1100 PM.

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL AND DAMAGING WINDS.  IF YOU ARE IN OR CLOSE TO THE
WARNED AREA...GO TO SAFETY IN A SMALL INTERIOR ROOM AWAY FROM
WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION.

KT/PGW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:00 PM MDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 31, 9:00 PM MDT, 2 hours 5 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO
900 PM MDT SAT JUL 31 1999

I WILL CANCEL FLASH FLOOD WATCH WITH EVENING UPDATE.  HIGH SURFACE
THETA-E AIR HAS MOVED WELL EAST AND SOUTH WATCH AREA.  I WAS WAITING
TO SEE HOW LINE OVER SHOWERS AND THUNDERSTORMS OVER PARK COUNTY
ACTED AS IT REACHED EL PASO COUNTY.  SOME WEAK THUNDERSTORMS
DEVELOPED OVER EL PASO COUNTY SO IT IS SAFE TO CANCEL WATCH.

TUTT INTERSECTED THETA-E RIDGE OVER NORTHEAST NEW MEXICO AND IT
APPEARS AN MCS IS TRYING TO DEVELOP.  MCS WILL LIKELY MOVE ALONG
SURFACE THETA-E RIDGE AND BRUSH BACA COUNTY.  FLASH FLOOD GUIDANCE
IS PRETTY HIGH FOR THIS REGION SO I DO NOT EXPECT MANY PROBLEMS.

WOLYN

.PUB...NONE.

Nearby

Severe Thunderstorm Warnings in Colorado, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.